Alert archive / Colorado / Winter Storm Warnings in 2015

Winter Storm Warning 9, NWS Denver/Boulder, CO

April 26, 20159 counties in Colorado

NWS Denver/Boulder, CO issued this winter storm warning at Apr 26, 2015, 5:18 AM MDT for 9 counties in Colorado. It took effect at Apr 26, 2015, 12:00 PM MDT. It was in force for 16 hr. 12 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 26, 2015, 5:18 AM MDT (11:18 UTC)
In effect from
Apr 26, 2015, 12:00 PM MDT
Expired
Apr 27, 2015, 4:18 AM MDT
In force
16 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 12:00 PM MDTSNOW 3.33 N Black Hawk, CO
Apr 26, 12:12 PM MDTHEAVY SNOW 65 Sw Como, COIN LAST 1.5 HOURS. 10050 FEET ELEVATION
Apr 26, 12:30 PM MDTSNOW 4.9N Antero Reservoir, CO
Apr 26, 12:53 PM MDTHEAVY SNOW 10N Fairplay, CO3.2 INCH PER HOUR AVERAGE SINCE 1015 AM. ELEVATION 10096 FEET.
Apr 26, 1:00 PM MDTHEAVY SNOW 8.71 Se Breckenridge, CO5 INCHES PAST 5 HOURS
Apr 26, 2:50 PM MDTSNOW 2.83 Nw Idledale, CO
Apr 26, 4:00 PM MDTHEAVY SNOW 7.4Nnw Aspen Springs, CO3 INCHES PAST 90 MINUTES.
Apr 26, 6:40 PM MDTHEAVY SNOW 14Alma, CO4 INCHES SINCE NOON
Apr 26, 8:54 PM MDTHEAVY SNOW 8.6Nnw Aspen Springs, CO
Apr 26, 9:12 PM MDTHEAVY SNOW 12.62 Sse Breckenridge, COSTORM TOTAL THUS FAR
Apr 26, 9:12 PM MDTHEAVY SNOW 18N Fairplay, COSTORM TOTAL THUS FAR - CURRENTLY MODERATE SNOWFALL
Apr 26, 11:24 PM MDTHEAVY SNOW 92 E Antero Junction, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 11.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
2507 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WWUS45 KBOU 261118
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
518 AM MDT SUN APR 26 2015

...SNOW TO RETURN TO THE HIGH COUNTRY...

.A WET PACIFIC STORM SYSTEM AND EASTERLY UPSLOPE WINDS WILL BRING
A PERIOD OF WET HEAVY SNOW TO THE EASTERN SLOPES OF THE FRONT
RANGE MOUNTAINS...MAINLY TODAY THROUGH MONDAY MORNING.

COZ033-034-261930-
/O.UPG.KBOU.WS.A.0006.150426T1800Z-150427T1800Z/
/O.NEW.KBOU.WS.W.0009.150426T1800Z-150427T1800Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
518 AM MDT SUN APR 26 2015

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO NOON MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO
NOON MDT MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...WIDESPREAD SNOW IS EXPECTED TO DEVELOP LATE THIS
  MORNING AND EARLY AFTERNOON. SNOW WILL CONTINUE TONIGHT AND
  DECREASE MONDAY MORNING. 

* SNOW ACCUMULATIONS...6 TO 16 INCHES POSSIBLE...WITH THE HEAVIEST
  AMOUNTS EAST OF THE CONTINENTAL DIVIDE ALONG THE FRONT RANGE
  MOUNTAINS. SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR ARE
  POSSIBLE...ESPECIALLY THIS AFTERNOON AND EVENING.

* WIND/VISIBILITY...EAST 15 TO 20 MPH. VISIBILITY MAY DROP BELOW A
  QUARTER MILE IN THE HEAVIER SNOW AND BLOWING SNOW.

* IMPACTS...TRAVEL WILL BECOME DIFFICULT AND HAZARDOUS DUE TO 
  HEAVY SNOW...SNOW COVERED ROADS AND POOR VISIBILITY. THE WET 
  HEAVY SNOW MAY WEIGH DOWN TREES AND BREAK BRANCHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
4 follow-up statements
526 
WWUS45 KBOU 261750
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1150 AM MDT SUN APR 26 2015

COZ033-034-270300-
/O.CON.KBOU.WS.W.0009.150426T1800Z-150427T1800Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
1150 AM MDT SUN APR 26 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT MONDAY...

* TIMING...WIDESPREAD SNOW WILL CONTINUE THIS AFTERNOON THROUGH
  TONIGHT...THEN DECREASE MONDAY MORNING WITH LIGHT SNOW
  REMAINING THROUGH MONDAY EVENING. HEAVIEST SNOWFALL RATES ARE
  EXPECTED BETWEEN NOW AND MID THIS EVENING.

* SNOW ACCUMULATIONS...6 TO 16 INCHES POSSIBLE...WITH THE 
  HEAVIEST AMOUNTS EAST OF THE CONTINENTAL DIVIDE ALONG THE 
  FRONT RANGE MOUNTAINS. SNOWFALL RATES OF 1 TO 2 INCHES PER 
  HOUR ARE POSSIBLE...ESPECIALLY THIS AFTERNOON AND EVENING. 

* WIND/VISIBILITY...EAST 15 TO 20 MPH. VISIBILITY MAY DROP BELOW 
  A QUARTER MILE IN THE HEAVIER SNOW AND BLOWING SNOW. 

* IMPACTS...TRAVEL WILL BECOME DIFFICULT AND HAZARDOUS DUE TO 
  HEAVY SNOW...SNOW COVERED ROADS AND POOR VISIBILITY. THE WET 
  HEAVY SNOW MAY WEIGH DOWN TREES AND BREAK BRANCHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
594 
WWUS45 KBOU 261837
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1237 PM MDT SUN APR 26 2015

COZ037-270245-
/O.EXA.KBOU.WS.W.0009.000000T0000Z-150427T1800Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
INCLUDING THE CITIES OF...FAIRPLAY...HARTSEL...LAKE GEORGE...
SOUTH PARK
1237 PM MDT SUN APR 26 2015

...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL NOON MDT MONDAY.

* TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH THE
  AFTERNOON. THE SNOW INTENSITY IS EXPECTED TO DECREASE THIS
  EVENING...BUT LIGHT SNOW WILL LIKELY OCCUR INTO MONDAY MORNING.

* SNOW ACCUMULATIONS...6 TO 12 INCHES...WITH THE HEAVIEST AMOUNTS
  ALONG THE MOSQUITO RANGE AND HIGHWAY 285 TOWARD KENOSHA PASS.

* WIND/VISIBILITY...EAST 10 TO 20 MPH. VISIBILITY WILL DROP BELOW
  A QUARTER MILE IN THE HEAVIER SNOW. 

* IMPACTS...TRAVEL WILL BECOME DIFFICULT AND HAZARDOUS DUE TO 
  HEAVY SNOW...SNOW COVERED ROADS AND POOR VISIBILITY. THE WET 
  HEAVY SNOW MAY WEIGH DOWN TREES AND BREAK BRANCHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

COZ033-034-270245-
/O.CON.KBOU.WS.W.0009.000000T0000Z-150427T1800Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
1237 PM MDT SUN APR 26 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT MONDAY...

* TIMING...WIDESPREAD SNOW WILL CONTINUE THIS AFTERNOON THROUGH 
  TONIGHT...THEN DECREASE MONDAY MORNING WITH LIGHT SNOW 
  REMAINING THROUGH MONDAY EVENING. HEAVIEST SNOWFALL RATES ARE 
  EXPECTED BETWEEN NOW AND MID THIS EVENING. 

* SNOW ACCUMULATIONS...6 TO 16 INCHES...WITH THE HEAVIEST AMOUNTS
  EAST OF THE CONTINENTAL DIVIDE ALONG THE FRONT RANGE MOUNTAINS.
  SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR ARE
  POSSIBLE...ESPECIALLY THIS AFTERNOON AND EVENING.

* WIND/VISIBILITY...EAST 15 TO 20 MPH. VISIBILITY MAY DROP BELOW 
  A QUARTER MILE IN THE HEAVIER SNOW AND BLOWING SNOW. 

* IMPACTS...TRAVEL WILL BECOME DIFFICULT AND HAZARDOUS DUE TO 
  HEAVY SNOW...SNOW COVERED ROADS AND POOR VISIBILITY. THE WET 
  HEAVY SNOW MAY WEIGH DOWN TREES AND BREAK BRANCHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
312 
WWUS45 KBOU 270218
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
818 PM MDT SUN APR 26 2015

...AREAS OF HEAVY SNOW IN THE CENTRAL COLORADO MOUNTAINS...

.A WET SPRING STORM SYSTEM WILL MOVE SLOWLY EAST ACROSS THE
SOUTHERN ROCKIES TONIGHT...SPREADING RAIN AND SNOW NORTH INTO
COLORADO. THE HEAVIEST SNOW WILL BE IN THE WET AND SANGRE DE
CRISTO MOUNTAINS OF SOUTHERN COLORADO. FURTHER NORTH THERE WILL
STILL BE ENOUGH MOISTURE TO PRODUCE PERIODS OF HEAVY SNOW ACROSS
PARK COUNTY...AND STEADY SNOW THAT IS NOT AS HEAVY IN AREAS NORTH
OF INTERSTATE 70. STORM TOTAL SNOWFALL OF 8 TO 18 INCHES IS
EXPECTED...WITH THE HEAVIEST AMOUNTS OVER AREAS JUST EAST OF THE
CONTINENTAL DIVIDE IN GILPIN...CLEAR CREEK...AND PARK COUNTIES.

THE SNOW LEVEL WILL LOWER A LITTLE OVERNIGHT...FROM AROUND 8000
FEET TO BETWEEN 6 AND 7 THOUSAND FEET. HOWEVER HEAVY ACCUMULATIONS
AND TRAVEL IMPACTS ARE EXPECTED TO BE LIMITED TO AREAS AROUND 8000
FEET. ROAD WARM TEMPERATURES WILL KEEP HIGHWAYS WET EXCEPT DURING
THE PERIODS OF HEAVY SNOWFALL.

COZ033-034-037-271100-
/O.CON.KBOU.WS.W.0009.000000T0000Z-150427T1800Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK...FAIRPLAY...HARTSEL...
LAKE GEORGE...SOUTH PARK
818 PM MDT SUN APR 26 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT MONDAY...

* TIMING...SNOW WILL CONTINUE OVERNIGHT AND WILL BE HEAVY AT TIMES
 ESPECIALLY IN PARK COUNTY.

* SNOW ACCUMULATIONS...STORM TOTALS OF 8 TO 18 INCHES...WITH THE
  HEAVIEST AMOUNTS ON THE EAST SLOPES OF GILPIN...CLEAR
  CREEK...AND PARK COUNTIES.

* WIND/VISIBILITY...EAST 10 TO 20 MPH. VISIBILITY WILL DROP 
  BELOW A QUARTER MILE IN THE HEAVIER SNOW. 

* IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE AREAS OF HEAVY SNOW
  DUE TO SLUSHY ROADS AND LOW VISIBILITIES. THE WET HEAVY SNOW
  MAY WEIGH DOWN TREES AND BREAK BRANCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. CONSIDER
DELAYING TRAVEL UNTIL CONDITIONS IMPROVE. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

GIMMESTAD
744 
WWUS45 KBOU 271018
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
418 AM MDT MON APR 27 2015

COZ033-034-037-271130-
/O.CAN.KBOU.WS.W.0009.000000T0000Z-150427T1800Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK...FAIRPLAY...HARTSEL...
LAKE GEORGE...SOUTH PARK
418 AM MDT MON APR 27 2015

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER
STORM WARNING. 

WIDESPREAD SNOW HAS ENDED...THEREFORE THE WINTER STORM WARNING HAS
BEEN CANCELD. SCATTERED SNOW SHOWERS WILL BE POSSIBLE TODAY. ANY
ADDITIONAL SNOWFALL WILL BE LIGHT AND LESS THAN 2 INCHES.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Apr 26, 4:27 AM MDT, 51 minutes earlier.

Area forecast discussion, Apr 26, 4:27 AM MDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
427 AM MDT SUN APR 26 2015

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 425 AM MDT SUN APR 26 2015

UPPER LEVEL LOW CENTER OF WEST CENTRAL ARIZONA WILL MOVE ACROSS
CENTRAL ARIZONA TODAY AND CENTRAL NEW MEXICO TONIGHT. THIS IS A
LITTLE MORE SOUTH THAN THE MODELS WERE SHOWING. THIS WILL RESULT IN
SLIGHTLY LOWER PRECIPITATION AMOUNTS.

STEEP LAPSE RATES OVER THE AREA COMBINED WITH CONVERGENCE ALONG THE
BOUNDARY PRODUCED THUNDERSTORMS OVERNIGHT OVER THE PLAINS. THE
STORMS GENERALLY MOVED NORTHWARD WITH THE FLOW ALOFT AND DEVELOPMENT
SHIFTED WESTWARD WITH THE BOUNDARY. STRENGTHENING EASTERLY WINDS
WILL HELP PUSH THIS BOUNDARY WESTWARD THROUGH THE EARLY MORNING
HOURS. EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TO FIRE ALONG
THIS CONVERGENCE LINE THROUGH THE EARLY MORNING HOURS AS IT SHIFTS
WESTWARD INTO THE METRO AREA.

BY MID TO LATE MORNING...EASTERLY WINDS WILL PREVAIL ALONG THE FRONT
RANGE. THIS MOIST EASTERLY UPSLOPE FLOW SHOULD CONTINUE TO PRODUCE
LIGHT TO MODERATE RAIN ALONG THE FRONT THROUGH TONIGHT. THE FLOW
WILL SLOWLY WEAKEN OVERNIGHT...SO WILL LOWER PRECIPITATION AMOUNTS A
LITTLE. WILL UPGRADE THE WATCH TO A WARNING. AMOUNTS WILL BE A
LITTLE LOWER THAN THE CURRENT WATCH DUE TO THE LITTLE MORE SOUTHERLY
TRACK. STILL THINKING 8 TO 16 INCHES OF SNOW ALONG THE EAST SLOPES.
FOOTHILLS SHOULD SEE MAINLY RAIN TODAY...WITH A CHANGE TO SNOW FOR
THE HIGHER FOOTHILLS THIS EVENING. PRECIPITATION DECREASE OVERNIGHT
AS THE TEMPERATURES AND SNOW LEVELS FALL IN THE FOOTHILLS...SO WILL
NOT ISSUE ANY ADVISORIES OR WARNINGS AT THIS TIME. COULD SEE UP TO 8
INCHES OF SNOW IN THE HIGHER FOOTHILLS BY MONDAY MORNING...BUT MOST
LOCATIONS SHOULD BE UNDER 4 INCHES.

OVER THE PLAINS...IT WILL REMAIN MOIST...HOWEVER THERE IS A LACK OF
LARGE SCALE FORCING. WILL KEEP POPS HIGH...BUT PRECIPITATION AMOUNTS
SHOULD BE ON THE LIGHT SIDE.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 425 AM MDT SUN APR 26 2015

BY EARLY MON MORNING...MODEL CONSENSUS PLACES THE CLOSED 500 MB
LOW ABOUT 100 MILES WEST-SOUTHWEST OF AMARILLO TX. LOW LOOKS
SOMEWHAT STRONGER AT THIS POINT AND CONSEQUENTLY SLOWER MOVING.
BEST HEIGHT FALLS ARE INDICATED DUE EAST OF THE LOW WHICH WOULD
SUPPORT ITS EASTWARD PROGRESS PORTRAYED IN THE MODELS. EAST-
NORTHEASTERLY FLOW AROUND THE NORTH SIDE OF THIS CYCLONE WILL
LIKELY CONTINUE TO PRODUCE AMPLE CLOUD COVER AND AREAS OF LIGHT
PRECIPITATION OVER THE FRONT RANGE MTNS AND ADJACENT HIGH PLAINS OF
NORTHEAST COLORADO DURING THE MORNING HRS ON MONDAY. HEIGHT OF
THE WETBULB ZERO AROUND 12Z/MONDAY IS FCST TO BE ANYWHERE FROM
7400 FT OVER NRN PORTIONS OF THE I-25 CORRIDOR TO AROUND 8000 FT
OVER THE PALMER DVD. THEREFORE NOT COLD ENOUGH FOR SNOW ON THE
PLAINS...BUT CERTAINLY COLD ENOUGH FOR A RAIN/SNOW MIX OVER THE
HIGHER TERRAIN OF THE PALMER DIVIDE. ITS POSSIBLE WE COULD SEE
AREAS OF LIGHT SNOW ACCUMULATION ABOVE 6500 FT OR SO ON THE DIVIDE
MON MORNING. MEANWHILE THE HIGHER EAST FACING SLOPES OF THE FRONT
RANGE MTNS AND FOOTHILLS COULD PICK UP ANOTHER 1 TO 3 INCHES OF
SNOW BY LATE MON MORNING...WITH THE GREATER AMTS CENTERED AROUND
8500 FT WITHIN THE FAVORABLE 25-30F TEMP ZONE. BY ERLY MON
AFTERNOON SHOULD SEE PRECIP ENDING FROM EAST-TO-WEST ON THE PLAINS
WITH AN INFLUX OF DRIER AIR WRAPPING AROUND THE UPPER LOW. THIS
DRYING TREND WILL CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS
WITH THE LOW-LEVEL FLOW TURNING TO A LESS FAVORABLE NORTHERLY
COMPONENT WHICH SHOULD BRING AN END TO THE LIGHT PRECIP ON THE
PLAINS BEFORE MIDNIGHT AND OVER HIGHER ELEVATIONS OF THE FRONT
RANGE BY TUE MORNING. SHOULD SKIES CLEAR SOONER THAN EXPECTED
OVERNIGHT...COULD SEE A HARD FREEZE FOR PORTIONS OF THE HIGH
PLAINS AND CERTAINLY FOR THE PALMER DIVIDE. AS IT STANDS NOW...
ELEVATIONS BELOW 6000 FT SHOULD ESCAPE A FREEZE.

LATER IN THE WEEK...THE REGIONAL AIRMASS DRIES AND STEADILY WARMS
AS A STRONG UPPER RIDGE NOSES IN FROM THE GREAT BASIN. HOWEVER
LINGERING LOW-LEVEL MOISTURE STREAMING NORTH BENEATH THE RIDGE
COULD BUBBLE UP INTO A FEW LATE DAY SHOWERS/T-SHOWERS OVER THE
HIGHER ELEVATIONS TUE AFTERNOON. OTHERWISE TEMPS NEAR AVERAGE ON
TUESDAY JUMP ANOTHER UP ANOTHER 4-5DEG C FOR WEDNESDAY WITH
VIRTUALLY NO CHANCE OF PRECIP THAT DAY WITH THE UPPER RIDGE AXIS
PASSING OVERHEAD. ON THURSDAY...FLOW ALOFT TURNS SWLY WITH RIDGE
TO OUR EAST AND A SHORTWAVE TROUGH SWINGING DOWN OUT OF THE PAC
NORTHWEST. A RIBBON OF MOISTURE FLOWING IN OFF THE PACIFIC AHEAD
OF THIS TROUGH ACCORDING TO MODELS APPEARS TO FUEL A WEST-EAST
BAND OF SHOWERS-T-STORMS ACRS NORTHERN AND CNTRL COLORADO DURING
THE AFTN AND EVENING HRS ON THURSDAY. WILL REFLECT THIS IN THIS
MORNING'S FCST PACKAGE. THE CHANCE OF SHOWERS/T-STORMS MAY NOT
END THERE AS MODELS CONTINUE TO INDICATE SCATTERED AREAS OF LIGHT
QPF THU NIGHT THRU FRI NIGHT WITH THE SHORT WAVE TROUGH PASSING
TO OUR NORTH AND WITH A JET STREAM OVERHEAD. THURSDAY TEMPS
EXPECTED TO BE THE WARMEST OF THE WEEK...WITH A FEW DEG COOL DOWN
ON FRIDAY. SAT LOOKS DRIER BASED ON LATEST GUIDANCE ALONG WITH
LITTLE CHANGE IN TEMP.

&&

.AVIATION...(FOR THE TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 425 AM MDT SUN APR 26 2015

LOW CLOUDS WITH PERIODS OF LIGHT RAIN WILL CONTINUE TODAY AND
TONIGHT. EXPECT CEILINGS TO REMAIN LESS THAN 1500 FEET THROUGH TODAY
AND TONIGHT. CEILINGS MAY DROP BELOW 500 AT TIMES AND REDUCE
VISIBILITY TO LESS THAN A MILE. EASTERLY WINDS WILL PREVAIL THROUGH
TONIGHT. GUSTS TO 25 KNOTS WILL BE POSSIBLE OUT OF THE EAST AFTER
16Z.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM NOON TODAY TO NOON MDT MONDAY FOR
COZ033-034.

&&

SHORT TERM...MEIER
LONG TERM...BAKER
AVIATION...MEIER
Hazardous weather outlook, Apr 25, 10:56 AM MDT, 18 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1056 AM MDT SAT APR 25 2015

COZ030>051-261700-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1056 AM MDT SAT APR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A PACIFIC SYSTEM WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS
OVER THE MOUNTAINS LATE THIS MORNING AND EARLY AFTERNOON. THE
SHOWERS AND STORMS WILL SPREAD EASTWARD DURING THE LATE AFTERNOON
AND EVENING HOURS. STORMS WILL BE STRONGER LATE THIS AFTERNOON
AND EVENING OVER THE EASTERN PLAINS WHERE SMALL HAIL AND 40 MPH
WIND GUSTS WILL BE POSSIBLE. AS THE PACIFIC SYSTEM MOVES INTO THE
SOUTHERN ROCKIES TONIGHT...AN EASTERLY FLOW WILL INCREASE MOISTURE
AND BRING AREAS OF FOG...RAIN AND DRIZZLE LATE TONIGHT. SNOW
LEVELS MAY LOWER TO 8500 FEET TONIGHT WITH A FEW INCHES OF
ACCUMULATION...BUT THIS WILL BE SPOTTY DUE TO THE CONVECTIVE
NATURE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RAIN AND MOUNTAIN SNOW WILL BECOME WIDESPREAD SUNDAY AND SUNDAY
NIGHT AS THE STORM SYSTEM MOVES ACROSS THE SOUTHERN ROCKIES.
ACCUMULATING SNOWFALL WILL LIKELY LOWER INTO THE FRONT RANGE
FOOTHILLS SUNDAY NIGHT AND MONDAY...BUT PRECIPITATION WILL REMAIN
IN THE FORM OF RAIN ON THE PLAINS. ELEVATIONS ABOVE 9500 FEET
COULD SEE SNOW TOTALS THROUGH MONDAY IN EXCESS OF 1 FOOT...WHILE
FOOTHILL LOCATIONS ABOVE 8000 FEET MAY SEE 4 TO AS MUCH AS 10
INCHES OF SNOWFALL FROM SUNDAY NIGHT THROUGH MONDAY MORNING. COOL
CONDITIONS AND SCATTERED SHOWERS WILL LINGER BEHIND THIS STORM
SYSTEM MONDAY AFTERNOON...WITH ONLY A SLIGHT CHANCE OF SHOWERS ON
TUESDAY. MAINLY DRY AND WARMER CONDITIONS ARE IN STORE FOR LATER
IN THE WEEK BENEATH A RIDGE OF HIGH PRESSURE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

KRIEDERMAN/BARJENBRUCH

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 6:27 PM MDTSpecial Weather StatementBOUMorgan33 min
Apr 25, 6:29 PM MDTSevere Thunderstorm WarningBOULogan31 min
Apr 26, 4:29 AM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Weld3 hr
Apr 26, 11:47 AM MDTAreal Flood AdvisoryBOUMorgan, Weld3 hr

Nearby

Winter Storm Warnings in Colorado, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.